Ohio, 2007

Drought in Ohio, July 1 to 31, 2007

July 1 to 31, 2007 · NWS RLX · 2 events in 2 counties and zones

The drought conditions, that developed in June, continued through July. 5 inches being observed.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The drought conditions, that developed in June, continued through July. However, topsoil moisture did improve with monthly rainfalls of 3.5 to 4.5 inches being observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 30, 8:49 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 30, 8:49 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT SAT JUN 30 2007

.SYNOPSIS...
DRY AND SEASONABLE WEATHER THROUGH TUESDAY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /THROUGH SUNDAY/...
VERY FEW ADJUSTMENTS MADE TO THE GRIDS THIS EVENING AS SKIES ARE
CLEARING WHILE TEMPERATURES AND DEWPOINTS ARE
FALLING...COMMENSURATE WITH THE AFTERNOON FORECAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
NO CHANGES TO THE EXISTING GRIDDED DATABASE AS HIGH PRESSURE
PROVIDES DRY WEATHER.  ONLY WEATHER WILL BE PATCHY MORNING FOG IN
DEEPER VALLEYS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LITTLE CHANGE IN THE LONG RANGE MODELS FROM YESTERDAY AS THE GFS AND
ECMWF ENSEMBLES SHOW A WRN CONUS RIDGE AND NERN CONUS TROUGH.  WX
PATTERN LOOKS ACTIVE WED-FRI IN THESE PARTS UNTIL A COLD FRONT
PASSES FRI.  IN THE MEANTIME...POSITION OF THE CWA ON THE SRN BELT
OF THE WESTERLIES OWES TO THE POSSIBILITY OF MCS/S/ TRAVERSING
WED-FRI.  SPC HAS THE CWA OUTLOOKED FOR DAYS 5-6...WHICH LOOKS GOOD
GIVEN THE AMOUNT OF MSTR RETURN AND PLENTY OF DAYTIME HEATING.  IF
H10-H5 THICKNESS TRAJECTORY SHIFTS N OR S THEN EXPECT A SHIFT OF THE
POTENTIAL FOR TSTM CLUSTERS.

H8 TEMPS SHOW THE WARMEST PERIOD WILL BE TUES AND WED AS NUMBERS
WILL BE SLIGHTLY ABOVE NORMAL.  AFTERWARD...THE MERCURY FALLS BACK
TO SEASONAL TEMPERATURES.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
NOT CONVINCED TEMPERATURE WILL COOL TO DEWPOINT DESPITE
RADIATIONAL COOLING TONIGHT WITH LOWERING DEWPOINT VALUES...SO
TOOK IFR OUT AND LEFT MVFR IN AT EKN AND BKW. ONLY A FEW HIGH
CLOUDS TONIGHT ACROSS THE NORTH...AND SOME FAIR WEATHER CUMULUS
CLOUDS AROUND 050 TO DEAL WITH ON SUNDAY.

VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH WEDNESDAY...ALTHOUGH
SOME EARLY MORNING FOG COULD BRING PERIODS OF IFR CONDITIONS.

&&

.CLIMATE...
IT APPEARS THAT CHARLESTON WILL BE THE ONLY SITE TO CRACK THE TOP
TEN DRIEST JUNE. IF NO ADDITIONAL RAIN OCCURS...YEAGER AIRPORTS
MONTHLY RAINFALL TOTAL WILL BE 1.10 INCHES THAT RANKS THIRD ALL
TIME. BELOW ARE THE PRELIMINARY RANKINGS...

DRIEST JUNE FOR CHARLESTON

1. 0.70 1966
2. 0.94 1988
3. 1.10 2007
4. 1.30 1999

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...29
NEAR TERM...26
SHORT TERM...29
LONG TERM...29
AVIATION...26
CLIMATE...
Hazardous weather outlook, Jun 30, 1:18 AM EST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
218 AM EDT SAT JUN 30 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010630-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
218 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Lawrence

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Drought, Gallia

When
July 1, 12:00 AM EST to July 31, 11:59 PM EST
Where
Gallia forecast zone
Reported by
Trained Spotter
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38527, 38528.